Hi all, I am presently going through a possible SLE diagnosis! Initial symptons being rash on underside of upper arms and stomach At present my skin is burning all the time! Have had two positive Ana + Dsdna ....my problem started last year after being in the sun.....,spent a summer feeling chronically fatigued etc. Very strange in view of the fact never had any problems in the sun before.... sun is now Kryptonite to me...... I was on Citalopram for 10 years, all my symptoms started within a month of stopping it.... is there any possibility that Citalopram could have masked Lupus symptoms as it all seems very odd to me?
Burning Skin: Hi all, I am presently going through... - LUPUS UK
Some SSRIs mask symptoms of neuropathy - small fibre and large fibre. Stopping the drug will unmask it. Small fibre neuropathy is characterised by burning painful skin. It requires skin biopsies for diagnosis. Sometimes autoimmune disease can be the underlying reason for small fibre neuropathy. Eg Lupus or Sjrogrens.
In my case, Prozac cessation unmasked horrendous skin burning which felt as though buckets of scalding water were being poured over me. Further investigations led to a small fibre dx and underlying Sjrogrens
Ahhhh thankyou for your reply, seeing the Rheumy again a few weeks so will hopefully get medicated !!
It’s vile. I was given Gabapentin but will have to be further medicated for joint pain etc arising from Sjrogrens.
Sorry to hear its been so horrid for you, do you have to keep out of the sun ?
Unlike Lupus, Sjrogrens does not ‘flare’ when exposed to sunlight. I do have to keep out of sun though because I have autonomic neuropathy associated with Sjrogrens and never sweat. My body can’t control temperature. I overheat very quickly.
My mum had SLE. She couldn’t go in sun and always wore long sleeved tops. We had to fit sun shields on car windows (like children have) to prevent exposure to sun. She also lathered exposed areas in prescribed sun block.
I will be doing the same, just had three weeks in Dubai as my son lives there, spent very little time in the sun however seems to have triggered the burning skin and fatigue, getting worse each day!
I wish you well and do hope that you soon have everything under control.
You have my sympathy, the burning is like nothing you felt before and it is horrible. I also had this burning pain on the underside of my feet and tops of my legs. I was finally diagnosed with Small Fibre Neuropathy and I too was given Gabapentin. Unfortunately it didn’t work but I was then put on Duloxetine, which does. I take 3 tablets a day and so far so good.
I hope you get some relief soon and wish you well.
I would like to stop Gabapentin as it is not really effective. I take 300 mg 3 x a day. Was it difficult for you to stop it?
I did try Duloxetine but it mad me very tired. I only stayed on it for a week. I think maybe it was the combination of the Gabapentin and the Duloxetine.
No I didn't find it difficult to stop Gabapentin. I had been on it for 2 weeks when I came off it because it wasn't working. That's when I went on to Duloxetine. My doctor statrted me on 1 x 3mg a day but then increased the dose twice so I am now taking 3 x 300mg capsules per day and it has worked for me. I am unsure if it makes me tired because I also take Hydroxychloroquine, Lefludomide & Omneprozale every day. I also have a Rituximab infusion every 6 months. I think maybe all of these combined probably make me tired as I do get a little tired sometimes, but if it was the Duloxetine, I prefer that to the burning pain.
Not what you're looking for?
You may also like...
just wondered if anyone else has this symptom, I've had lupus for 14 years but I'm having quite a...
same. I’v beensuffering from a burning stigning feeling like sun burn on various parts of my body....
constantly having skin pain all over my body and face. It feels like it's burning. I also feel...
husband thinks that I shouldn’t tell him all about the Lupus diagnosis, but I think he needs to...
have some sle symptoms: slight hair loss, sweating (profusely), nausea, ear problems, skin rashes...